Involve: A Journal of Mathematics

  • Involve
  • Volume 9, Number 5 (2016), 765-782.

On the Chermak–Delgado lattices of split metacyclic $p$-groups

Erin Brush, Jill Dietz, Kendra Johnson-Tesch, and Brianne Power

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The Chermak–Delgado measure of a subgroup H of a finite group G is defined as mG(H) = |H||CG(H)|. The subgroups with maximal Chermak–Delgado measure form a poset and corresponding lattice, known as the CD-lattice of G. We describe the symmetric nature of CD-lattices in general, and use information about centrally large subgroups to determine the CD-lattices of split metacyclic p-groups in particular. We also describe a rank-symmetric sublattice of the CD-lattice of split metacyclic p-groups.

Article information

Involve, Volume 9, Number 5 (2016), 765-782.

Received: 16 March 2015
Revised: 1 October 2015
Accepted: 27 October 2015
First available in Project Euclid: 22 November 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20D30: Series and lattices of subgroups

centrally large subgroups Chermak–Delgado measure lattices of subgroups metacyclic $p$-groups


Brush, Erin; Dietz, Jill; Johnson-Tesch, Kendra; Power, Brianne. On the Chermak–Delgado lattices of split metacyclic $p$-groups. Involve 9 (2016), no. 5, 765--782. doi:10.2140/involve.2016.9.765.

Export citation


  • L. An, J. P. Brennan, H. Qu, and E. Wilcox, “Chermak–Delgado lattice extension theorems”, Comm. Algebra 43:5 (2015), 2201–2213.
  • Y. Berkovich, “Maximal abelian and minimal nonabelian subgroups of some finite two-generator $p$-groups especially metacyclic”, Israel J. Math. 194:2 (2013), 831–869.
  • J. N. S. Bidwell and M. J. Curran, “Automorphisms of finite abelian groups”, Math. Proc. R. Ir. Acad. 110A:1 (2010), 57–71.
  • B. Brewster and E. Wilcox, “Some groups with computable Chermak–Delgado lattices”, Bull. Aust. Math. Soc. 86:1 (2012), 29–40.
  • B. Brewster, P. Hauck, and E. Wilcox, “Groups whose Chermak–Delgado lattice is a chain”, J. Group Theory 17:2 (2014), 253–265.
  • B. Brewster, P. Hauck, and E. Wilcox, “Quasi-antichain Chermak–Delgado lattices of finite groups”, Arch. Math. $($Basel$)$ 103:4 (2014), 301–311.
  • A. Chermak and A. Delgado, “A measuring argument for finite groups”, Proc. Amer. Math. Soc. 107:4 (1989), 907–914.
  • R. M. Davitt, “The automorphism group of a finite metacyclic $p$-group”, Proc. Amer. Math. Soc. 25 (1970), 876–879.
  • J. Dietz, “Stable splittings of classifying spaces of metacyclic $p$-groups, $p$ odd”, J. Pure Appl. Algebra 90:2 (1993), 115–136.
  • G. Glauberman, “Centrally large subgroups of finite $p$-groups”, J. Algebra 300:2 (2006), 480–508.
  • L. Héthelyi and B. Külshammer, “Characters, conjugacy classes and centrally large subgroups of $p$-groups of small rank”, J. Algebra 340 (2011), 199–210.
  • I. M. Isaacs, Finite group theory, Graduate Studies in Mathematics 92, American Mathematical Society, Providence, RI, 2008.
  • B. W. King, “Presentations of metacyclic groups”, Bull. Austral. Math. Soc. 8 (1973), 103–131.
  • A. Mann, “The number of subgroups of metacyclic groups”, pp. 93–95 in Character theory of finite groups, Contemp. Math. 524, Amer. Math. Soc., Providence, RI, 2010.
  • M. Schulte, “Automorphisms of metacyclic $p$-groups with cyclic maximal subgroups”, Rose-Hulman Undergrad. Math J. 2:2 (2001).